Sciatica? Piriformis syndrome?Posted by Kara M on 3/04/00 at 00:00 (016921)
I'm wondering where exactly he gave you this shot... 'Piriformis Syndrome' is a form of sciatica. Basically, in some people the sciatic nerve runs through the piriformis muscle. the piriformis is a deep muscle in the butt. If the muscle gets tight for whatever reason, the muscle squeezes and suffocates the sciatic nerve, which is the biggest nerve in the body and supplies the whole lower body. this causes tingling all down the legs and overall pain. If you feel the tingling in ONLY your feet, I wouldn't worry too much, but if it's all down your legs, then I would do further investigating Many western, traditional doctors disregard piriformis syndrome, but believe me, it does exist... If your doctor gave you the shot through or in the piriformis muscle, and you are feeling the numbness in the same side, I would be worried... it's not real serious, there are some stretches that will help you if this is the case.